MAUDE Adverse Event Report: SYMMETRY SURGICAL INC CLASSIC PLUS; OPERATING SCISSORS

SYMMETRY SURGICAL INC CLASSIC PLUS; OPERATING SCISSORS
Model Number 36-5040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded and is not available for return.Pictures were provided of the broken device.It was confirmed that the tip of the scissor was broken.It was also confirmed through the picture that the device was etched with the codman logo.The lot number was not visible in the pictures and the customer was not able to provide additional pictures.The codman line was acquired in 2012 and the codman logo has not been used since 2013.The device in question has been in use for at least 9 years.The damage did not occur with use, it was taken out of the sterilization container broken.It is most likely that the device was broken in the cleaning and sterilization process.There has been a total of (b)(4) sold with no additional complaints recorded.Based on the above information, no further actions are necessary.This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional information pertinent to the investigation, a follow up report will be submitted.User facility report# (b)(4).
 
Event or Problem Description
The customer alleged that at the end of the procedure closing, while cutting the 2-0 vicryl suture, it was discovered that the tip of the suture scissor was missing.A thorough search of the sterile field, mayo stand, and backtable was completed without finding the missing piece.The rigid outer sterilization container was searched and the missing piece was found.There was no harm to the patient.

Brand Name
CLASSIC PLUS
Common Device Name
OPERATING SCISSORS
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key16099371
Report Number3007208013-2023-00001
Device Sequence Number12320709
Product Code LRW
UDI-Device Identifier00887482010280
UDI-Public00887482010280
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number36-5040
Device Catalogue Number36-5040
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Initial Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown